Drug interactions between Aspirin Low Strength and cortisone
|Aspirin Low Strength (aspirin)|
Interactions between your drugs
aspirin ↔ cortisone
Applies to:Aspirin Low Strength (aspirin) and cortisone
Using aspirin together with cortisone may increase the risk of side effects in the gastrointestinal tract such as inflammation, bleeding, ulceration, and rarely, perforation. Gastrointestinal perforation is a potentially fatal condition and medical emergency where a hole forms all the way through the stomach or intestine. You should take these medications with food to lessen the risk. In addition, steroid medications like cortisone have been reported to decrease the blood levels of aspirin and similar drugs in some cases, which may make them less effective in treating your condition. On the other hand, if you have been receiving both medications and cortisone is stopped, blood levels of aspirin may subsequently increase and a dosage reduction may be required to avoid toxicity. Talk to your doctor if you have any questions or concerns. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Your doctor may also be able to recommend medications to help protect the stomach and intestine if you are at high risk for developing serious gastrointestinal complications. You should seek immediate medical attention if you experience any unusual bleeding or bruising, or have other signs and symptoms of bleeding such as dizziness; lightheadedness; red or black, tarry stools; coughing up or vomiting fresh or dried blood that looks like coffee grounds; severe headache; and weakness. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.